Research Repository

On the use of robust regression in econometrics

Baldauf, Markus and Santos Silva, Joao M C (2012) 'On the use of robust regression in econometrics.' Economics Letters, 114 (1). pp. 124-127. ISSN 0165-1765

Full text not available from this repository.

Abstract

A particular robust regression estimator has gained popularity among applied econometricians. We show that this estimator is inconsistent for the parameters of the conditional mean when the errors are skewed and heteroskedastic, and conclude that therefore its use cannot be generally recommended.

Item Type: Article
Uncontrolled Keywords: Heteroskedasticity; Iteratively reweighted least squares; M-estimator; Mode regression; rreg; Skewne
Subjects: H Social Sciences > HB Economic Theory
Divisions: Faculty of Social Sciences > Economics, Department of
Depositing User: Jim Jamieson
Date Deposited: 07 Mar 2013 15:41
Last Modified: 07 Mar 2013 15:41
URI: http://repository.essex.ac.uk/id/eprint/5784

Actions (login required)

View Item View Item